MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Catalog Number 0165SI12
Medical Device Problem Codes Material Fragmentation (1261); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter was placed on may 20th and on may 21st it was ruptured and naturally removed.They would like to ask for an investigation into the cause.
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ cause unknown.The product had caused the reported failure.Based on the evaluation, it was observed that the catheter was broken at the shaft, resulting in it splitting into two separate pieces.No abnormalities were found on catheter balloon.No balloon rupture observed.Catheter able to be inflate and deflate.The cross-sectional cut of the catheter surface at the breakage area appeared normal, with clear cut and jagged tearing at the end of tear consistent with catheter breakage.The characteristics of the tearing suggest that the shaft may have been subjected to pressure exerted against the bladder and/or urethra (eg., user movement, tight clothing, catheter positioning, cut using sharp object), which could have contributed to the catheter's breakage.However, the exact cause of how and when problem occurred could not determine.A potential root cause for this failure mode could be, user (patient) medicated, delirious, confused, or reckless.Pfmea ra87p007 rev 14 (automatic build-up dipping process) was reviewed for this investigation and has addressed in step/item # 4.A potential root cause for this failure mode could be, operator error or machine malfunction (level sensor faulting) causing stripping difficulties.Based on information in the pfmea, the risk of this failure is medium.Current controls in place are adequate to mitigate this failure mode.Afmea ra0301680 rev 19 (foley catheter afmea) was reviewed for this investigation and has addressed in step/item #334 - #337 - pressure exerted against bladder and/or urethra.A potential root cause for this failure mode could be, user (patient) medicated, delirious, confused, or reckless.Based on information in the afmea, the risk of this failure is low.Current controls in place are adequate to mitigate this failure mode.A review of the device labeling has been conducted for investigation purposed.The ifu is attached on the investigation overview element.The labeling and instructions for use were found to be adequate.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Therefore, no additional action is required at this time.Correction: b, d, e, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that foley catheter got broken.The catheter was inserted on (b)(6), but it broke (separated) on may 21 and was spontaneously removed.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22183873
Report Number1018233-2025-04378
Device Sequence Number12961586
Product Code MJC
UDI-Device Identifier00801741016738
UDI-Public(01)00801741016738(11)240710(17)270428(10)MYJR2271
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0165SI12
Device Lot NumberMYJR2271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown